Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 193, NWS Denver/Boulder, CO

July 25, 2016Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 25, 2016, 6:12 PM MDT for Lincoln County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 6:12 PM MDT (00:12 UTC)
Expired
Jul 25, 2016, 6:35 PM MDT
In force
23 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 37 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2835 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WUUS55 KBOU 260012
SVRBOU
COC073-260045-
/O.NEW.KBOU.SV.W.0193.160726T0012Z-160726T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
612 PM MDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 645 PM MDT

* AT 611 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  FORDER...OR 41 MILES NORTH OF LA JUNTA...MOVING SOUTHEAST AT 15
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3852 10388 3858 10390 3867 10366 3852 10356
TIME...MOT...LOC 0011Z 335DEG 12KT 3856 10376 

HAIL...1.00IN
WIND...<50MPH
 
$$

BAKER
1 follow-up statement
397 
WWUS55 KBOU 260035
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
635 PM MDT MON JUL 25 2016

COC073-260044-
/O.CAN.KBOU.SV.W.0193.000000T0000Z-160726T0045Z/
LINCOLN CO-
635 PM MDT MON JUL 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3852 10388 3858 10390 3867 10366 3852 10356
TIME...MOT...LOC 0033Z 335DEG 12KT 3849 10372 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:49 PM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 25, 2:49 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
249 PM MDT MON JUL 25 2016

.SHORT TERM...(This afternoon through Tuesday)
Issued at 249 PM MDT Mon Jul 25 2016

Upper level ridge centered near the four corner will drift west
the next 24 hours. This will cause flow aloft to turn from west to
northwest on Tuesday. Precipitable water values are up to a
quarter inch drier today. This will help favor gusty outflow winds
as the main threat with the storms. Best chance for storms will be
south of I-70 where moisture will be a little better. On the
eastern plains where CAPE and shear is better, can't rule out a
severe thunderstorm or two with large hail and winds to 70 mph.

For Tuesday, a weak wave embedded in the flow aloft along with
slightly more moisture will bring a better chance for
thunderstorms. Heavy rain and gusty outflow winds will be the main
threat with the storms. A severe storm or two will be possible
over far eastern Colorado where the best shear and instability
will reside. Temperatures will be slightly warmer with highs
climbing above 90 degrees over much of northeast Colorado.

.LONG TERM...(Tuesday night through Sunday)
Issued at 249 PM MDT Mon Jul 25 2016

An upper trough and surface front passing southeast across the
area Tuesday night will help push scattered thunderstorms east
into Kansas through midnight, with gusty outflow winds, small
hail and brief moderate to heavy rainfall the main impacts. A
stronger storm may be possible with strong winds and large hail
east of a line from Sterling to Akron. Cooler air behind the
trough and clearing skies will allow for minimum temperatures to
cool a degree or two cooler than tonight's readings.

The upper ridge will build over the southeastern Great Basin
Wednesday and remain there through the rest of the week putting
northwest flow aloft over Colorado. This will push subtropical
moisture southeast and thereby decreasing the chances for storms
over the high terrain to a slight chance. Shortwaves in the flow
aloft coming out of Canada will send a couple fronts into the
northeastern Colorado plains, though different models have
different solutions for the timing and extent. Overall, expect
some cooling over the northeastern corner of the state with an
increase in moisture as it wraps in from the Great Plains. The
cold frontal boundary will provide a focus for isolated to
scattered storms to form each afternoon and evening over the
northeastern plains, with a slight chance for strong to severe
storms near the NE/KS state borders. The forecast area further
west will have little to no chance of showers...although this may
depend on how far west the frontal boundary moves west.
Temperatures Thursday and Friday will be back in the mid to upper
80s for the plains.

The upper ridge will begin pushing east across the state on
Saturday then develop southwesterly flow aloft for Sunday and
Monday as a trough drops into the Pacific Northwest. This will
allow for warming temperatures and a return of subtropical
moisture. Look for increasing chances for storms in the mountains
with a slight chance over the plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 249 PM MDT Mon Jul 25 2016

There will be a slight chance for thunderstorms at the Denver
airports through 03z. Gusty outflow winds to 40 knots and brief
heavy rain will be the main threats from the storms. Outflow winds
from the thunderstorms may produce a wind shift or two through
03z. Southerly winds will prevail overnight and Tuesday morning.
There will be a better chance for thunderstorms Tuesday
afternoon...after 21z.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Meier
LONG TERM...Kriederman
AVIATION...Meier
Hazardous weather outlook, Jul 25, 11:11 AM MDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1111 AM MDT MON JUL 25 2016

COZ030>051-261715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1111 AM MDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS ENOUGH MOISTURE AND INSTABILITY FOR SCATTERED
THUNDERSTORMS OVER THE HIGH COUNTRY...AND ISOLATED THUNDERSTORMS
ON THE PLAINS THIS AFTERNOON AND EVENING. GUSTY WINDS...LOCALLY
HEAVY RAIN AND LIGHTNING CAN BE EXPECTED WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL CONTINUE TO BE ABOVE AVERAGE TEMPERATURES AND SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS ON TUESDAY WITH THE MAIN
IMPACTS BEING GUSTY OUTFLOW WINDS...SMALL HAIL...HEAVY RAIN AND
LIGHTNING.

TEMPERATURES WILL DECREASE WEDNESDAY THROUGH FRIDAY AS
A COUPLE FRONTS PUSH IN FROM THE NORTH. STORM ACTIVITY WILL
DECREASE IN THE MOUNTAINS WHILE INCREASING OVER THE FAR
NORTHEASTERN PLAINS DURING THIS TIME WITH A FEW STRONG TO SEVERE
STORMS POSSIBLE EACH EVENING.

THIS WEEKEND WILL BECOME WARMER AND DRIER OVER THE PLAINS WHILE
AFTERNOON STORMS INCREASE OVER THE HIGH TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 25, 3:14 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT MON JUL 25 2016

COZ041-045>047-252200-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
314 PM MDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARAPAHOE...NORTHEASTERN
ELBERT AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 400 PM MDT...

AT 309 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS DEVELOPING
ON AN OUTFLOW WIND BOUNDARY MOVING EAST ACROSS CENTRAL ELBERT
COUNTY. THE STRONGEST STORM WAS LOCATED 6 MILES SOUTHWEST OF AGATE
OR 19 MILES WEST OF LIMON. MOVEMENT OF THESE STORMS WAS EAST AT 15
MPH.

HALF INCH HAIL AND WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIMON...SIMLA...DEER TRAIL...COTTONWOOD VALLEY...AGATE AND MATHESON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY OCCUR WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3908 10405 3913 10406 3913 10443 3932 10418
      3952 10432 3980 10374 3973 10371 3957 10371
      3956 10362 3943 10355 3902 10358
TIME...MOT...LOC 2109Z 275DEG 15KT 3953 10416 3940 10404 3926 10406
3914 10425

BAKER
Special weather statement, Jul 25, 3:55 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
355 PM MDT MON JUL 25 2016

COZ041-045>047-049-252230-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
355 PM MDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...EASTERN
ARAPAHOE...ELBERT...SOUTHEASTERN ADAMS AND CENTRAL LINCOLN COUNTIES
UNTIL 430 PM MDT...

AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ON AN OUTFLOW BOUNDARY EXTENDING FROM 3 MILES EAST OF AGATE TO NEAR
MATHESON TO NEAR CALHAN ACROSS EAST CENTRAL AND SOUTHEAST
ELBERT COUNTY. THE STRONGEST STORM WAS 22 MILES SOUTHWEST OF LIMON.
MOVEMENT OF THESE STORMS WAS EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...SIMLA...DEER TRAIL...GENOA...WOODLIN SCHOOL...
STRASBURG...KUTCH...AGATE...MATHESON...SHAMROCK...
COTTONWOOD VALLEY...BYERS...PUNKIN CENTER...LINDON AND LAST CHANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS RADIATING OUT IN ALL DIRECTIONS FROM
THESE STORMS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY OCCUR WITH STORMS MOVING ACROSS SOUTHEAST ELBERT
AND SOUTHWEST LINCOLN COUNTIES...AND MAY LEAD TO LOCALIZED FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3869 10405 3913 10405 3913 10445 3924 10434
      3979 10437 3991 10371 3976 10335 3913 10332
      3861 10387
TIME...MOT...LOC 2148Z 290DEG 11KT 3947 10388 3916 10402 3901 10434

BAKER
Special weather statement, Jul 25, 4:31 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
431 PM MDT MON JUL 25 2016

COZ045>047-049-252330-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
431 PM MDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...EASTERN
ARAPAHOE...EASTERN ELBERT...SOUTHEASTERN ADAMS AND NORTHEASTERN
LINCOLN COUNTIES UNTIL 530 PM MDT...

AT 422 PM MDT...DOPPLER RADAR WAS TRACKING STRONG WINDS FLOWING OUT
FROM THUNDERSTORMS OVER EASTERN ELBERT COUNTY EARLIER THIS
AFTERNOON. THE LEADING EDGE OF THESE GUSTY OUTFLOW WINDS EXTENDS
FROM 6 MILES NORTHEAST OF BENNETT TO 10 MILES EAST OF ARAPAHOE PARK
TO 3 MILES SOUTHWEST OF KIOWA...OR ABOUT 25 MILES EAST OF DENVER.
MOVEMENT WAS THIS OUTFLOW BOUNDARY WAS NORTHWEST AT 10 MPH.

WIND GUSTS TO 40 MPH AND BLOWING DUST WILL BE POSSIBLE WITH THE
PASSAGE OF THIS WIND BOUNDARY.

LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...GENOA...WOODROW...COTTONWOOD VALLEY...
WOODLIN SCHOOL...LINDON...LAST CHANCE...KUTCH AND SHAMROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR STRONG GUSTY WINDS WITH A SUDDEN WIND SHIFT. SECURE
LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.

&&

LAT...LON 3890 10392 3904 10392 3905 10390 3906 10392
      3907 10391 3908 10392 3908 10391 3909 10392
      3909 10391 3910 10389 3914 10390 3916 10388
      3916 10390 3915 10391 3994 10393 4002 10336
      3883 10336
TIME...MOT...LOC 2222Z 122DEG 9KT 3984 10437 3958 10450 3931 10451

BAKER
Special weather statement, Jul 25, 4:45 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT MON JUL 25 2016

COZ040-041-045-046-252345-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
445 PM MDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARAPAHOE...NORTHWESTERN
ELBERT...EASTERN DOUGLAS...CENTRAL ADAMS AND NORTHEASTERN DENVER
COUNTIES UNTIL 545 PM MDT...

AT 438 PM MDT...DOPPLER RADAR WAS TRACKING THE LEADING EDGE OF GUSTY
OUTFLOW WINDS ORIGINATING FROM THUNDERSTORMS OVER EASTERN ELBERT
COUNTY EARLIER THIS AFTERNOON. THE EDGE OF THESE GUSTY WINDS EXTENDS
FROM 7 MILES NORTH OF BENNETT TO 7 MILES EAST OF ARAPAHOE PARK TO 3
MILES SOUTHWEST OF ELIZABETH...OR ABOUT 23 MILES EAST OF DENVER.
MOVEMENT WAS THIS OUTFLOW BOUNDARY WAS NORTHWEST AT AROUND 10 MPH.

WIND GUSTS TO 40 MPH AND BLOWING DUST WILL BE POSSIBLE WITH THE
PASSAGE OF THIS WIND BOUNDARY.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN DENVER...AURORA...EASTERN CENTENNIAL...
NORTHEASTERN CASTLE ROCK...PARKER...ELBERT...
DENVER INTERNATIONAL AIRPORT...BENNETT...ELIZABETH...KIOWA...
D.I.A TERMINAL AND CONCOURSES...FRANKTOWN...ARAPAHOE PARK...
STRASBURG...MANILA VILLAGE...THE PINERY...BYERS...PONDEROSA PARK...
WATKINS AND BUCKLEY AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR STRONG GUSTY WINDS AND A SUDDEN WIND SHIFT. SECURE LOOSE
OBJECTS AND DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD
ANTICIPATE SUDDEN CROSS WINDS AND A BRIEF REDUCTION IN VISIBILITY
DUE TO BLOWING DUST.

&&

LAT...LON 3914 10482 3965 10481 4000 10465 3977 10407
      3937 10429 3913 10450
TIME...MOT...LOC 2238Z 122DEG 9KT 3986 10442 3961 10454 3933 10455

BAKER
Special weather statement, Jul 25, 5:37 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT MON JUL 25 2016

COZ040-041-043-045-046-260030-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND SOUTH WELD COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
537 PM MDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR ARAPAHOE...SOUTHWESTERN WELD...
NORTHWESTERN ELBERT...EASTERN DOUGLAS...ADAMS AND DENVER COUNTIES
UNTIL 630 PM MDT...

AT 537 PM MDT...DOPPLER RADAR WAS TRACKING THE LEADING EDGE OF
STRONG AND GUSTY OUTFLOW WINDS ORIGINATING FROM THUNDERSTORMS
PRESENTLY OVER CENTRAL ARAPAHOE COUNTY AND EASTERN ELBERT COUNTY
EARLIER THIS AFTERNOON. THE EDGE OF THESE GUSTY WINDS EXTENDS FROM 4
MILES SOUTHEAST OF HUDSON IN SOUTHERN WELD COUNTY TO DENVER
INTERNATIONAL AIRPORT TO NEAR FRANKTOWN IN EASTERN DOUGLAS COUNTY.
MOVEMENT OF THIS LEADING EDGE OF WINDS WEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER WINDS
EXPECTED ACROSS WESTERN ADAMS COUNTY...NORTHEAST DENVER METRO AREA
INCLUDING DENVER INTERNATIONAL AIRPORT...AND CENTRAL ARAPAHOE
COUNTY.

LOCATIONS IMPACTED INCLUDE...
DENVER...AURORA...THORNTON...EASTERN WESTMINSTER...CENTENNIAL...
EASTERN HIGHLANDS RANCH...CASTLE ROCK...COMMERCE CITY...PARKER...
NORTHGLENN...BRIGHTON...EASTERN ENGLEWOOD...ELBERT...
GREENWOOD VILLAGE...FEDERAL HEIGHTS...LONE TREE...
DENVER INTERNATIONAL AIRPORT...FORT LUPTON...LOCHBUIE AND HUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR STRONG GUSTY WINDS AND A SUDDEN WIND SHIFT. SECURE LOOSE
OBJECTS AND DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD
ANTICIPATE SUDDEN CROSS WINDS AND A BRIEF REDUCTION IN VISIBILITY
DUE TO BLOWING DUST.

&&

LAT...LON 3922 10490 3988 10502 4016 10485 4005 10416
      3953 10402 3922 10447
TIME...MOT...LOC 2330Z 104DEG 19KT 4004 10456 3984 10469 3940 10474

BAKER
Special weather statement, Jul 25, 5:52 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
552 PM MDT MON JUL 25 2016

COZ047-260030-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
552 PM MDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 630
PM MDT...

AT 551 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF FORDER...OR 44 MILES SOUTH OF LIMON...MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILD HORSE POINT...KARVAL AND FORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND POSSIBLY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3861 10404 3887 10353 3853 10318 3852 10404
TIME...MOT...LOC 2351Z 335DEG 17KT 3862 10375

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:50 PM MDTSpecial Weather StatementBOUBroomfield, Denver40 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.